Posted by: Suzanne | 2009-02-23

Bipolar - no motivation

Hi, I have written before. I' m on a variety of meds: Geodon, Topamax, Epitec and Serlife. Also Concerta for ADHD. I have been very stable in the last year, only one hypomanic episode (very mild- cought in time)
I am just concerned about the fact that I have no motivation for anything. I do my work as best I can. It feels as if work drains all my energy. My job is very stressfull and causes lots of anxiety. Mainly due to the boss victimising me. I have been doing better at work since I am on the Concerta, less mistakes, more organised, better memory.
But, at home I just want to sleep. I go and lie on the couch as soon as I get home. I don' t clean, cook or do anything. Even brushing my teeth is an effort. I spend the whole weekend in bed. I got DSTV to see if I can add something interesting to my life, something to look forward to when I' m home, but I can' t even sit through a movie. I have to force myself. It' s not that I' m tired, I just feel that sleeping is an escape. I can' t bare being awake - the anxiety is driving me mad. I do okay when I am out with friends, but I obviously can' t do that on a daily basis and have been avoiding certain friends. Those that are high maintenance.
My house is a mess because I don' t clean. I don' t eat proper foods. It feels to me as if I am just barely surviving each day, Can ' t wait to get to bed in the evening. I am on Aterax 50mg tds and can also take Xanor SR, but I don' t. I also only take the Aterax when I can' t stand the anxiety anymore.
I just can' t get myself motivated. I feel like such a failure. My shrink thinks I look very good - always comparing to when he saw me the first time. I' m seeing him this afternoon. How do I explain what is going on? Do you think I' m just lazy? I never used to be like this.
Why, if I' m looking so good is my life at home such a mess? I do go for CBT but not often enough.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

Doing the CBT properly should be helpful. Otherwise, on such an unusually complex mix of drugs, any one of which or combination of which might acount for the difficulties you mention, this really does need to be discussed with your prescribing doc, who should know enough details to advise properly.
I canno imagine why you are Aterax which is extremely sedating and NOT an effective treatment for anxiety, and if you did take the Xanor, you would be extra drowsy, too.

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.